Group Health
RETURN

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after you have begun a new medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be necessary. Do not take another dose of the medicine until you have spoken to your doctor.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

By: Healthwise Staff Last Revised: February 21, 2012
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
H. Michael O'Connor, MD - Emergency Medicine

© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.
Click here to learn about Healthwise